Alert archive / California / Flash Flood Warnings in 1999

Flash Flood Warning 17, NWS San Diego, CA

July 13, 1999Riverside County, California

NWS San Diego, CA issued this flash flood warning at Jul 13, 1999, 5:12 PM PDT for Riverside County, California. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 1999, 5:12 PM PDT (00:12 UTC)
Expired
Jul 13, 1999, 7:00 PM PDT
In force
108 min
Issued by
NWS San Diego, CA
Area
Whole counties

County Riverside County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 0.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 1999-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 1999-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1978 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGX 140008
FFWSAN
CAC065-140200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
512 PM PDT TUE JUL 13 1999

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE MOUNTAINS OF WESTERN RIVERSIDE COUNTY

* UNTIL 700 PM PDT

* AT 5 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  NEARLY STATIONARY THUNDERSTORMS WITH VERY HEAVY RAIN IN THE
  MOUNTAINS NORTH OF THE BANNING PASS AND OVER THE SAN JACINTO
  MOUNTAINS SOUTHEAST OF IDYLLWILD.

* RAINFALL OF ONE TO TWO INCHES PER HOUR FROM THESE SLOWING MOVING
  STORMS WILL LIKELY PRODUCE FLASH FLOODING

MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN.

MARTIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:30 PM PDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 13, 2:30 PM PDT, 2 hours 42 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PDT TUE JUL 13 1999

                          ...SYNOPSIS...
MONSOONAL FLOW WILL TAPER OFF WEDNESDAY BUT THERE WILL STILL BE A
CHANCE FOR AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS.
DRY WESTERLY FLOW THURSDAY AND FRIDAY WITH LOWER HUMIDITIES.

                         ...DISCUSSION...
CONVECTION BEGAN IN THE MOUNTAINS AND DESERTS THIS MORNING...AND
WITH PLENTY OF AVAILABLE LOW LEVEL MOISTURE THE CONVECTION SHOULD
CONTINUE THROUGH THE EVENING. THETA-E RIDGE OVER THE MOUNTAINS AND
DESERTS EXTENDING TO JUST WEST OF LAS VEGAS. WILL CONTINUE THE
FLASH FLOOD WATCH UNTIL 9 PM DUE TO THE SLOW MOVING NATURE OF THE
CELLS. RAINFALL RATES GREATER THAN ONE INCH PER HOUR POSSIBLE.

ON WEDNESDAY THE SOUTHEASTERLY MONSOONAL FLOW GRADUALLY IS REPLACED
BY A DRIER SOUTHWESTERLY FLOW. WILL KEEP A CHANCE FOR AFTERNOON
CONVECTION IN THE MTNS AND DESERTS DUE TO LINGERING INSTABILITY AND
MOISTURE. PREDOMINATE SOUTHWEST FLOW THURSDAY AND FRIDAY
EFFECTIVELY SHUTS OFF THE FLOW OF MONSOONAL MOISTURE DRY WEATHER
AND NEAR NORMAL TEMPS.

SAN 0000

.SAN...FLASH FLOOD WATCH...SEE LAXFFASAN.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 12:33 PM PDTSevere Thunderstorm WarningSGXSan Bernardino57 min

Nearby

Flash Flood Warnings in California, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.